# SDR QMLA2014072614092

- Difficulty date: July 26, 2014
- Submitted: July 28, 2014
- Operation: Air carrier
- Aircraft: N4204
- Make and model: Snias AS350B3
- Aircraft serial: 4204
- Aircraft time: 3,248 hours, 9,892 cycles
- Engine: Tmeca ARRIEL2B
- Engine time: 3,248 hours, 7,648 cycles
- System (JASC): 2432 · Battery/Charger System
- Part: Battery
- Part number: RG350
- Part serial: 40542995
- Condition: Unserviceable
- Location: Main
- Part time: 226 hours
- Stage of operation: AA
- How discovered: O
- Nature of condition: G, B
- Precautionary procedure: A

## Discrepancy

THE RADIOS & VEMD WENT OFF LINE & HE COULD SMELL SMOKE.  REMOVED INSTRUMENT PANEL HOOD & INSPECTED THE WIRING FOR THE RADIOS & VEMD FOUND NO DISCREPANCIES.  REMOVED THE 30 ALPHA PANEL & INSPECTED WIRING NO DISCREPANCIES.  INSPECTED 31 ALPHA PANEL WHICH HOUSES THE CB`S OF THE EQUIP THAT WENT OFF LINE.  PP5 & PP6 ARE THE BUSS BARS THAT FEED POWER TO THESE CB`S & FOUND NO DISCREPANCIES.  GAINED ACCESS TO THE MASTER ELEC BOX IN THE AFT BAGGAGE COMPARTMENT & INSPECTED ALL COMPONENTS AS WELL AS CHECKING THE FUSES TO PP5 & PP6.  ALL LOOKED NORMAL.  INSPECTED THE ARMATURE & BRUSHES OF THE STARTER GEN & ALL LOOKED NORMAL.  APPLIED POWER TO THE ACFT & CHECKED THE VOLTAGE AT PP6 & WAS ONLY GETTING 8 VDC THEN CHECKED VOLTAGE AT THE FUSE IN THE MASTER ELEC BOX & WAS ONLY GETTING 11 VDC.  DETERMINED THAT A FAULTY BATTERY WITH LOW VOLTAGE IS THE CAUSE FOR THE RADIOS & VEMD GOING OFF LINE.  THE FUEL BOOST WAS NOT FUNCTIONING WHICH IS SUPPLIED POWER FROM PP6.  THE BATTERY WAS REPLACED & ALL THE RADIOS, VEMD & FUEL BOOST PUMP WERE OPERATIONAL.  THE VEMD SELF-TESTED NORMAL WITH NO GOV LIGHT ILLUMINATING.  A GND RUN WAS PERFORMED WITH ALL SYS OPERATING NORMAL.  THE STARTER GEN WAS SUPPLYING THE PROPER VOLTAGE TO THE SYS.  IN CONCLUSION I COULD ONLY DETERMINE THAT THE SMELL EXPERIENCED BY THE CREW WAS A HOT SMELL COMING FROM THE VEMD WHICH HAD NO COOLING AT THE TIME.
